Electronic Journal of Probability

Positivity of the time constant in a continuous model of first passage percolation

Jean-Baptiste Gouéré and Marie Théret

Full-text: Open access

Abstract

We consider a non trivial Boolean model $\Sigma $ on $\mathbb{R} ^d$ for $d\geq 2$. For every $x,y \in \mathbb{R} ^d$ we define $T(x,y)$ as the minimum time needed to travel from $x$ to $y$ by a traveler that walks at speed $1$ outside $\Sigma $ and at infinite speed inside $\Sigma $. By a standard application of Kingman sub-additive theorem, one easily shows that $T(0,x)$ behaves like $\mu \|x\|$ when $\|x\|$ goes to infinity, where $\mu $ is a constant named the time constant in classical first passage percolation. In this paper we investigate the positivity of $\mu $. More precisely, under an almost optimal moment assumption on the radii of the balls of the Boolean model, we prove that $\mu >0$ if and only if the intensity $\lambda $ of the Boolean model satisfies $\lambda < \widehat{\lambda } _c$, where $ \widehat{\lambda } _c$ is one of the classical critical parameters defined in continuum percolation.

Article information

Source
Electron. J. Probab., Volume 22 (2017), paper no. 49, 21 pp.

Dates
Received: 20 October 2016
Accepted: 7 May 2017
First available in Project Euclid: 31 May 2017

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1496196077

Digital Object Identifier
doi:10.1214/17-EJP67

Mathematical Reviews number (MathSciNet)
MR3661663

Zentralblatt MATH identifier
1364.60132

Subjects
Primary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43]
Secondary: 82B43: Percolation [See also 60K35]

Keywords
Boolean model continuum percolation first passage percolation critical point time constant

Rights
Creative Commons Attribution 4.0 International License.

Citation

Gouéré, Jean-Baptiste; Théret, Marie. Positivity of the time constant in a continuous model of first passage percolation. Electron. J. Probab. 22 (2017), paper no. 49, 21 pp. doi:10.1214/17-EJP67. https://projecteuclid.org/euclid.ejp/1496196077


Export citation

References

  • [1] Daniel Ahlberg, Vincent Tassion, and Augusto Teixeira, Sharpness of the phase transition for continuum percolation in $\Bbb{R} ^2$, Available on Arxiv, 2016.
  • [2] Michael Aizenman and David J. Barsky, Sharpness of the phase transition in percolation models, Comm. Math. Phys. 108 (1987), no. 3, 489–526.
  • [3] Maria Deijfen, Asymptotic shape in a continuum growth model, Adv. in Appl. Probab. 35 (2003), no. 2, 303–318.
  • [4] Hugo Duminil-Copin and Vincent Tassion, A new proof of the sharpness of the phase transition for bernoulli percolation and the ising model, Communications in Mathematical Physics 343 (2016), no. 2, 725–745.
  • [5] Hugo Duminil-Copin and Vincent Tassion, A new proof of the sharpness of the phase transition for Bernoulli percolation on $\Bbb{Z} ^d$, Enseign. Math. 62 (2016), no. 1–2, 199–206.
  • [6] Jean-Baptiste Gouéré, Subcritical regimes in the Poisson Boolean model of continuum percolation, Ann. Probab. 36 (2008), no. 4, 1209–1220.
  • [7] Jean-Baptiste Gouéré, Subcritical regimes in some models of continuum percolation, Ann. Appl. Probab. 19 (2009), no. 4, 1292–1318.
  • [8] Jean-Baptiste Gouéré and Régine Marchand, Continuous first-passage percolation and continuous greedy paths model: linear growth, Ann. Appl. Probab. 18 (2008), no. 6, 2300–2319.
  • [9] Peter Hall, On continuum percolation, Ann. Probab. 13 (1985), no. 4, 1250–1266.
  • [10] Harry Kesten, Aspects of first passage percolation, École d’été de probabilités de Saint-Flour, XIV—1984, Lecture Notes in Math., vol. 1180, Springer, Berlin, 1986, pp. 125–264.
  • [11] Günter Last and Mathew Penrose, Lectures on the poisson process, To be published as IMS Textbook by Cambridge University Press, 2017.
  • [12] Thomas M. Liggett, An improved subadditive ergodic theorem, Ann. Probab. 13 (1985), no. 4, 1279–1285.
  • [13] James B. Martin, Linear growth for greedy lattice animals, Stochastic Process. Appl. 98 (2002), no. 1, 43–66.
  • [14] Ronald Meester and Rahul Roy, Continuum percolation, Cambridge Tracts in Mathematics, vol. 119, Cambridge University Press, Cambridge, 1996.
  • [15] M. V. Men$'$shikov, Coincidence of critical points in percolation problems, Dokl. Akad. Nauk SSSR 288 (1986), no. 6, 1308–1311.
  • [16] Mathew Penrose, Random geometric graphs, Oxford Studies in Probability, vol. 5, Oxford University Press, Oxford, 2003.
  • [17] Rolf Schneider and Wolfgang Weil, Stochastic and integral geometry, Probability and its Applications (New York), Springer-Verlag, Berlin, 2008.
  • [18] S. Ziesche, First passage percolation in Euclidean space and on random tessellations, ArXiv e-prints (2016).
  • [19] S. Ziesche, Sharpness of the phase transition and lower bounds for the critical intensity in continuum percolation on $\mathbb{R} ^d$, ArXiv e-prints (2016).